Kentucky, 2015Damaging Winds in Kentucky, July 10, 2015
July 10, 2015 · NWS JKL · 18 events in 5 counties and zones
A line of thunderstorm raced across the Bluegrass and Gateway regions during the midway hours producing wind damage along the way. Additional strong storms erupted to the south over south central and southeast Kentucky during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorm raced across the Bluegrass and Gateway regions during the midway hours producing wind damage along the way. Additional strong storms erupted to the south over south central and southeast Kentucky during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 10, 10:44 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 10, 10:44 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1144 AM EDT FRI JUL 10 2015
.UPDATE...
ISSUED AT 1144 AM EDT FRI JUL 10 2015
BOWING LINE OF STORMS WAS OVER THE NORTH CENTRAL PART OF THE
STATE LATE THIS MORNING AND HEADING EAST. UPDATE WAS SENT TO
INCLUDE POTENTIAL FOR DAMAGING WINDS FOR OUR NORTHERN AND CENTRAL
COUNTIES. A FLASH FLOOD WATCH WAS ALSO ISSUED FOR NORTHERN AND
CENTRAL COUNTIES FOR THE AFTERNOON AND EVENING TO LINE UP WITH
SURROUNDING OFFICES. IF TRAINING STORMS WERE TO DEVELOP...FLOODING
WOULD BE A CONCERN. HOWEVER...OUTSIDE OF THIS...FLOW ALOFT IS
ALLOWING A RAPID MOVEMENT OF CELLS WHICH LIMITS THE THREAT.
UPDATE ISSUED AT 745 AM EDT FRI JUL 10 2015
PUSHED A MINOR UPDATE TO THE GRIDS UP TO THE WEB AND NDFD SERVERS
THAT MAINLY FOCUSED ON NEAR TERM POP/FOG ADJUSTMENTS AND TOUCHING
UP THE T/TD GRIDS PER THE LATEST OBS AND TRENDS.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 355 AM EDT FRI JUL 10 2015
O6Z SFC ANALYSIS SHOWS A COMPLEX PATTERN WITH A FRONTAL BOUNDARY
LYING WEST TO EAST ACROSS THE NORTHERN PORTION OF THE STATE WHILE
A MESOSCALE BOUNDARY IS RUNNING THROUGH THE HEART OF EASTERN
KENTUCKY WHERE MOISTURE IS POOLED AND BEING TRANSPORTED INTO THE
AREA. THANKFULLY THE CONVECTION ASSOCIATED WITH THIS BOUNDARY HAS
MOSTLY FADED OUT ASIDE FROM A FEW CELLS EXITING KENTUCKY TO THE
EAST AND SOME TO THE WEST OF THE CWA. BEFORE THE WESTERN ONES
MOSTLY DISSIPATED THEY WERE MOVING NORTHEAST RATHER THAN EAST
SUGGESTING THAT THE BOUNDARY MAY BE IN THE PROCESS OF LIFTING.
OTHERWISE...ANOTHER MUGGY NIGHT IS COMING TO AN END WITH TEMPS AND
DEW POINTS CURRENTLY IN THE UPPER 60S AND LOWER 70S. SKIES ARE
MOSTLY CLEAR TO THE SOUTH...BUT SOME LOW AND MID LEVEL CLOUDS ARE
LINGERING IN THE NORTH...KEEPING THE FOG THERE TO THE PATCHY
CATEGORY IN MOST PLACES. WINDS THROUGH THE AREA ARE GENERALLY
LIGHT FROM THE SOUTHWEST.
WHILE THE MODELS ARE IN GOOD AGREEMENT WITH THE PATTERN ALOFT
THROUGH THE SHORT TERM...THEY DIFFER ENOUGH ON THE SMALLER SCALE
DETAILS THAT CONFIDENCE IN ANY PARTICULAR SOLUTION IS BELOW
AVERAGE. THEY AGREE THAT A SUBTROPICAL RIDGE TO THE SOUTH
STRENGTHENS AND SLIDES WESTWARD TODAY AND TONIGHT WHILE EAST
KENTUCKY STAYS ON THE NORTHEAST FRINGE. THIS POSITION WILL KEEP
THE AREA PRIMED FOR ACTIVE WEATHER AS A SERIES OF SHORTWAVES TRACK
JUST NORTH AND EAST OF THE AREA THROUGH THE PERIOD. THE MOST
SIGNIFICANT ONE OF THESE WILL CUT THROUGH NORTHERN KENTUCKY THIS
AFTERNOON AND INTO THE EVENING. THE NAM SOLUTION TAKES ITS VERSION
OF THIS A BIT FURTHER SOUTH THAN THE ECMWF AND THE GFS. TRENDS
SEEM TO SUPPORT THIS PATH SO HAVE LEANED TOWARD ITS SOLUTION FOR
WEATHER DETAILS TODAY INTO SATURDAY.
SENSIBLE WEATHER WILL FEATURE A CONTINUATION OF OUR STORMY...
WARM...AND HUMID WEATHER. THE SFC BOUNDARY TO THE NORTH AND OLD
OUTFLOWS ACROSS EASTERN KENTUCKY SHOULD MAKE FOR AN ACTIVE DAY
AND EVENING ACROSS MUCH OF THE CWA. SPECIFICALLY...THE HRRR AND
NAM12 PLOW A SFC WAVE...ASSOCIATED WITH THE MID LEVEL ONE...
THROUGH NORTHERN KENTUCKY LATER THIS AFTERNOON...WITH THE HRRR
SLIGHTLY FASTER THAN THE NAM12. THIS WILL LIKELY RESULT IN AN AREA
OF SHOWERS AND STORMS TRACKING INTO EASTERN KENTUCKY BY EARLY
AFTERNOON AND ACROSS THE AREA IN A FEW HOURS. THESE STORMS WOULD
BE ABLE TO TAP INTO HIGH PW AIR IN PLACE ALONG WITH SIGNIFICANT
DESTABILIZATION TAKING PLACE DIURNALLY. IN FACT...IT COULD TURN
OUT TO BE A REPEAT OF YESTERDAY WITH STORM CLUSTERS SUSTAINING
THEMSELVES AND CROSSING FROM CENTRAL KENTUCKY THROUGH THE CWA WITH
A DAMAGING WIND THREAT. ACCORDINGLY...SPC HAS THE AREA IN A
SLIGHT RISK TODAY AND THIS WILL BE HIGHLIGHTED WITHIN THE HWO
ALONG WITH A WEB HEADLINE...BOTH ALSO NOTING A THREAT FOR
EXCESSIVE RAINS. THE EXPECTATION IS THAT THE HIGHER QPF WILL END
UP IN THE NORTHERN TIER OF THE CWA AND THESE PARTS GENERALLY HAVE
HIGHER FFG THAN THE SOUTH...SO IN COORDINATION WITH SURROUNDING
OFFICES HAVE HELD OFF ON A FFA FOR THIS AREA...THOUGH ONE MAY BE
HOISTED WITH A FUTURE UPDATE SHOULD THE CONVECTIVE EVOLUTION
BECOME MORE CLEAR.
THE BOUNDARY HAS CONSTANTLY BEEN PROGGED TO LIFT NORTHEAST OF THE
AREA...BUT RECENT MODEL TRENDS...PARTICULARLY THOSE FROM THE
NAM12...HAVE LEFT THAT IN DOUBT. AS A RESULT...WILL KEEP A THREAT
OF CONVECTION...POSSIBLY ORGANIZED...GOING THROUGH THE NIGHT AND
INTO THE MORNING HOURS OF SATURDAY. IN THE WAKE OF THIS POTENTIAL
COMPLEX...DIURNALLY DRIVEN INSTABILITY WILL BUILD ON SATURDAY
WITH A CONTINUED RISK FOR SHOWERS AND THUNDERSTORMS...THOUGH THEY
WILL LIKELY BE LACKING SIGNIFICANT ASSISTANCE FROM THE MID LEVELS.
TEMPERATURES THIS AFTERNOON HAVE THE POTENTIAL TO REACH 90 IN THE
SOUTH...DEPENDING ON HOW LONG THE CONVECTION HOLDS OFF...WHILE LOW
TO MID 80S LOOK TO BE A BETTER BET IN THE NORTH. MUGGY AND WARM
TONIGHT THEN ANOTHER DAY OF WARMTH MITIGATED BY SCATTERED
CONVECTION ON SATURDAY.
USED THE SHORTBLEND AS A STARTING POINT FOR THE T/TD/WIND GRIDS
THROUGH THE EVENING BEFORE GOING WITH THE SUPERBLEND. ONLY MADE
SOME MINOR ADJUSTMENTS TO THE TEMPS TONIGHT BASED ON TERRAIN...
GIVEN THE HIGH MOISTURE ENVIRONMENT. AS FOR POPS...ENDED UP ON
THE HIGH SIDE OF GUIDANCE...CLOSEST TO THE MET NUMBERS...TODAY
THROUGH SATURDAY...AS THE GFS SEEMS TOO LOW...PARTICULARLY ON
SATURDAY.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 355 AM EDT FRI JUL 10 2015
WE BEGIN THE PERIOD WITH UPPER LEVEL HIGH SHIFTING WEST INTO THE
SOUTHERN PLAINS. THIS WILL BEGIN TRANSITIONING EASTERN KY INTO
MORE OF A NW FLOW PATTERN ALOFT. WHILE THE HIGH GENERALLY
CONTINUES TO SHIFT WEST OVER THE LONG TERM PERIOD...THE MODELS DO
STRUGGLE WITH THIS PATTERN AND IT IS QUITE EVIDENT WHEN LOOKING AT
THE SPAGHETTI PLOTS. THE OVERALL PATTERN WILL LEAD TO STORMY
CONDITIONS FOR THE MOST PART AS SHORTWAVES RIDE THROUGH THE FLOW
AND GENERAL HEIGHT FALLS ARE INTRODUCED. THE BIG ISSUE IN THE
UPPER LEVELS WILL BE THE DEPTH AND TIMING OF THE WAVES AND THEIR
AFFECT OF THE SURFACE FEATURES.
THE PERIOD LOOKS TO BEGIN WITH A BOUNDARY DRAPED ACROSS THE
REGION. THE GUIDANCE IS A BIT UNCERTAIN TO THE EXACT LOCATION SO
DID LEAN TOWARD CHANCE POPS. THIS BOUNDARY LIFTS OUT OF THE REGION
MOVING INTO SUNDAY. HOWEVER AFTER THIS THE NW FLOW PATTERN AND
SHORTWAVES WILL KEEP THE PERIOD QUITE ACTIVE. BEST CHANCES OF POPS
RIGHT NOW LOOK TO BE FROM SUNDAY AFTERNOON INTO TUESDAY
NIGHT...HOWEVER UNCERTAINTY EXISTS GIVEN THE FACT THAT MUCH OF
THIS ACTIVITY COULD BE IN THE FORM OF MCS ACTIVITY AND THE FACT
THAT GUIDANCE DIFFERENCES IN DEPTH/TIMING OF WAVES WILL HAVE
IMPLICATIONS. GIVEN THIS HAVE STUCK CLOSE TO THE MODEL BLENDS FOR
THE PERIOD. THE ACTIVE PATTERN DOES KEEP US WITH ABOVE NORMAL
PRECIP THROUGH THE PERIOD BASED ON CPC...WHICH SEEM QUITE
REASONABLE. THIS PERIOD WILL ALSO BE MET WITH GENERALLY NEAR TO
ABOVE NORMAL TEMPERATURES...HOWEVER THIS COULD HEAVILY DEPEND ON
CLOUD COVER.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 800 AM EDT FRI JUL 10 2015
SOME IFR AND MVFR FOG AROUND THE SOUTHERN SITES RIGHT NOW...BUT
THAT SHOULD CLEAR UP OVER THE NEXT HOUR WITH VFR CONDITIONS
RETURNING FOR A TIME. HOWEVER...SHOWER AND THUNDERSTORM ACTIVITY
CAN BE EXPECTED TO REDEVELOP DURING THE AFTERNOON AND EVENING
HOURS. WITH ANY OF THESE THERE IS A GOOD CHANCE FOR MVFR OR IFR
CONDITIONS. A CLUSTER OF CONVECTION IS EXPECTED TO MOVE THROUGH
THE AREA...POSSIBLY ORGANIZED. THE TIMING AND EXTENT OF THIS IS
STILL TO UNCERTAIN TO GO WITH A PREVAILING WITH TSRA ATTM SO VCTS
WILL HAVE TO SUFFICE FOR THIS UPDATE. THE CONVECTION WANES LATER
THIS EVENING AND OVERNIGHT WITH PATCHY FOG AGAIN ANTICIPATED FOR
ALL SITES. OUTSIDE OF ANY STORMS...WINDS WILL BE GENERALLY LIGHT
THROUGH MID MORNING BEFORE PICKING UP TO BETWEEN 5 AND 10 KTS FROM
THE SOUTHWEST AND LATER TO THE WEST FOR THE AFTERNOON.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052-
058>060-068-069-104-106>114-119-120.
&&
UPDATE...HAL
SHORT TERM...GREIF
LONG TERM...DJ
AVIATION...GREIF
Hazardous weather outlook, Jul 10, 3:15 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT FRI JUL 10 2015
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
415 AM EDT FRI JUL 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. LOCALLY HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
WITH ANY STORMS. IN ADDITION...THERE WILL BE A POTENTIAL FOR
DAMAGING WIND GUSTS IN THE AFTERNOON AND EVENING.
BE ON THE LOOK OUT THIS AFTERNOON AND EVENING FOR EXCESSIVE
RAINFALL IN LOCATIONS WHERE SHOWERS AND THUNDERSTORMS MOVE
REPEATEDLY OVER THE SAME LOCATIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SATURDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF EXCESSIVE
RAINFALL OR WIND DAMAGE.
GREIF
In the hours before
Local storm report, Jul 10, 7:35 AM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
835 AM EDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 3 S SOMERSET 37.04N 84.61W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN ON PARKERS MILL ROAD IN SOMERSET.
&&
TBREWERLocal storm report, Jul 10, 7:36 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
836 AM EDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 2 SW SOMERSET 37.06N 84.64W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN ON OAK HILL ROAD ON HWY 1577.
&&
TBREWERLocal storm report, Jul 10, 7:37 AM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
837 AM EDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 ENE FAUBUSH 37.07N 84.80W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN ON HWY 1664.
&&
TBREWERLocal storm report, Jul 10, 8:12 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 1 W FORAKER 37.66N 83.16W
07/09/2015 MAGOFFIN KY DEPT OF HIGHWAYS
TREE DOWN ON RT. 1397 AT CRAFTS FORK OFF OF HWY 30.
0135 PM TSTM WND DMG HODE 37.89N 82.43W
07/09/2015 MARTIN KY DEPT OF HIGHWAYS
TREE DOWN ON LITTLE ELK OF HODE ROAD.
0155 PM TSTM WND DMG EUBANK 37.28N 84.65W
07/09/2015 PULASKI KY PUBLIC
TREES DOWN ON HIGHWAY 27 NEAR EUBANK. REPORT VIA TWITTER.
0201 PM TSTM WND DMG OTTOWA 37.36N 84.46W
07/09/2015 ROCKCASTLE KY DEPT OF HIGHWAYS
TREE DOWN ON HWY 1229.
0201 PM TSTM WND DMG OTTOWA 37.36N 84.46W
07/09/2015 ROCKCASTLE KY DEPT OF HIGHWAYS
TREE DOWN ON HWY 70.
0202 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
07/09/2015 ROCKCASTLE KY BROADCAST MEDIA
MULTIPLE TREES AND POWER LINES DOWN IN BRODHEAD WITH A
TREE REPORTED DOWN ON A CAR AND TREES DOWN ON HOMES.
POWER POLES ALSO BROKEN.
0206 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
07/09/2015 ROCKCASTLE KY DEPT OF HIGHWAYS
TREE DOWN.
0206 PM TSTM WND DMG SAND SPRINGS 37.30N 84.36W
07/09/2015 ROCKCASTLE KY TRAINED SPOTTER
4 TREES DOWN NEAR THE MARLER COMMUNITY.
0206 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
07/09/2015 ROCKCASTLE KY PUBLIC
TREES ON HOMES AND ACROSS POWER LINES.
0232 PM TSTM WND DMG GRAY HAWK 37.39N 83.94W
07/09/2015 JACKSON KY PUBLIC
LARGE TREE UPROOTED AND FELL ONTO A FENCE. REPORT VIA
TWITTER.
0244 PM TSTM WND DMG TRAVELLERS REST 37.45N 83.79W
07/09/2015 OWSLEY KY UTILITY COMPANY
BROKEN POWER POLE REPORTED DUE TO THUNDERSTORM WINDS.
0250 PM TSTM WND DMG SANDHILL 37.73N 84.02W
07/09/2015 ESTILL KY EMERGENCY MNGR
TREE DOWN ON POWER LINE IN THE 2400 SECTION OF SANDHILL.
0300 PM TSTM WND DMG BEATTYVILLE 37.58N 83.71W
07/09/2015 LEE KY DEPT OF HIGHWAYS
TREES DOWN BLOCKING HIGHWAYS 1144 AND 587 JUST OUTSIDE OF
TOWN.
0305 PM TSTM WND DMG TALLEGA 37.56N 83.59W
07/09/2015 LEE KY DEPT OF HIGHWAYS
HIGHWAY 52 WAS REDUCED TO ONE LANE DUE TO FALLEN TREES
AND DOWNED POWER LINES IN THE MONICA-TALLEGA AREA OF LEE
COUNTY.
0305 PM TSTM WND DMG WOLF COAL 37.40N 83.38W
07/09/2015 BREATHITT KY PUBLIC
TREE DOWN ON HWY 1110.
0308 PM TSTM WND DMG CHENOWEE 37.54N 83.48W
07/09/2015 BREATHITT KY DEPT OF HIGHWAYS
TREES DOWN BLOCKING HIGHWAY 52 AT CHENOWEE HILL.
0310 PM TSTM WND DMG CAMPTON 37.74N 83.55W
07/09/2015 WOLFE KY 911 CALL CENTER
TREE DOWN ON HWY 191 ON TOWN HILL.
0320 PM TSTM WND DMG 1 E TOLIVER 37.81N 83.44W
07/09/2015 WOLFE KY 911 CALL CENTER
TREE DOWN ON SANDFIELD ROAD AT JUNCTION OF HWY 746
0327 PM TSTM WND DMG ROUSSEAU 37.59N 83.23W
07/09/2015 BREATHITT KY PUBLIC
MULTIPLE TREES DOWN AS WELL AS POWER LINES ON RT. 30.
0342 PM TSTM WND DMG 1 W SALYERSVILLE 37.75N 83.08W
07/09/2015 MAGOFFIN KY 911 CALL CENTER
AT THE JUNCTION OF RT 30 AND RT 460 A ROOF WAS BLOWN OFF
OF A HOUSE AND LANDED ONTO ANOTHER HOUSE.
0342 PM TSTM WND DMG SALYERSVILLE 37.75N 83.06W
07/09/2015 MAGOFFIN KY 911 CALL CENTER
AT MAGOFFIN PIONEER VILLAGE THERE WAS DAMAGE TO THE MAIN
STAGE STRUCTURE.
0343 PM TSTM WND DMG 1 E ORDWAY 37.59N 82.94W
07/09/2015 MAGOFFIN KY 911 CALL CENTER
SEVERAL TREES DOWN OFF OF RT 7 ON RT 404.
0344 PM TSTM WND DMG SALYERSVILLE 37.75N 83.06W
07/09/2015 MAGOFFIN KY BROADCAST MEDIA
TREES DOWN IN SALYERSVILLE.
0350 PM TSTM WND DMG FALCON 37.79N 83.00W
07/09/2015 MAGOFFIN KY 911 CALL CENTER
SEVERAL TREES DOWN ON RT. 40.
0350 PM TSTM WND DMG MASHFORK 37.76N 83.00W
07/09/2015 MAGOFFIN KY 911 CALL CENTER
SEVERAL TREES DOWN ON RT 460.
0357 PM TSTM WND DMG PRESTONSBURG 37.67N 82.77W
07/09/2015 FLOYD KY LAW ENFORCEMENT
TREE DOWN ON HWY 404.
0359 PM TSTM WND DMG PRESTONSBURG 37.67N 82.77W
07/09/2015 FLOYD KY LAW ENFORCEMENT
TREE DOWN ON HWY 321.
0401 PM TSTM WND DMG HAROLD 37.54N 82.63W
07/09/2015 FLOYD KY LAW ENFORCEMENT
TREE DOWN ON TOLERS CREEK IN THE HAROLD COMMUNITY.
0412 PM TSTM WND DMG 3 NW PIKEVILLE 37.51N 82.55W
07/09/2015 PIKE KY LAW ENFORCEMENT
2 TREES DOWN ON ISLAND CREEK ROAD NEAR PIGEON.
0415 PM TSTM WND DMG VIRGIE 37.33N 82.58W
07/09/2015 PIKE KY LAW ENFORCEMENT
TREE DOWN ON HOLLINS HWY.
0520 PM TSTM WND DMG 1 ENE FAUBUSH 37.07N 84.80W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN ON HWY 1664.
0527 PM TSTM WND DMG 1 WSW PULASKI COUNTY PA 37.06N 84.73W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN ON HANEYS APPLEDALE FARM.
0527 PM NON-TSTM WND DMG 1 WSW PULASKI COUNTY PA 37.06N 84.73W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN AT HANEYS APPLEDALE FARM.
0530 PM TSTM WND DMG 4 WSW SOMERSET 37.05N 84.68W
07/09/2015 PULASKI KY 911 CALL CENTER
A TREE DOWN ON HWY 1001 ON BOAT DOCK ROAD NEAR SARDIS.
0537 PM TSTM WND DMG 3 S SOMERSET 37.04N 84.61W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN ON PARKERS MILL ROAD IN SOMERSET.
0537 PM TSTM WND DMG 2 SW SOMERSET 37.06N 84.64W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN ON OAK HILL ROAD ON HWY 1577.
0537 PM TSTM WND DMG SOMERSET 37.08N 84.61W
07/09/2015 PULASKI KY PUBLIC
A FEW TREES WERE BLOWN DOWN AND ACROSS OAK HILL ROAD IN
SOMERSET.
0538 PM TSTM WND DMG 3 SE SOMERSET 37.06N 84.57W
07/09/2015 PULASKI KY 911 CALL CENTER
TREE DOWN ON RUSH BRANCH ROAD ON HWY 769.
&&
ARLocal storm report, Jul 10, 9:11 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1011 AM EDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
07/09/2015 ROCKCASTLE KY EMERGENCY MNGR
TREE FELL ONTO GARAGE ON WILLOW STREET.
&&
TBREWERLocal storm report, Jul 10, 9:12 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
07/09/2015 ROCKCASTLE KY EMERGENCY MNGR
STRUCTURAL DAMAGE TO AN EQUIPMENT SHED AND TRACTOR ON
WEST STREET.
&&
TBREWERThunderstorm Wind, Montgomery
- When
- July 10, 11:47 AM EST
- Where
- Montgomery County, 0.69 mi N of Mt Sterling
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.060, -83.950
A tree and a power line were blown down in the backyard of a residence located on Devonne Drive.
Thunderstorm Wind, Montgomery
- When
- July 10, 11:50 AM EST
- Where
- Montgomery County, Mt Sterling
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 38.050, -83.950
A thunderstorm wind gust of 53 mph was measured by the Mount Sterling AWOS.
Thunderstorm Wind, Powell
- When
- July 10, 11:52 AM EST
- Where
- Powell County, 0.55 mi W of Westbend
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.920, -83.980
The eastbound lanes of the Mountain Parkway between mile markers 11 and 12 were closed due to fallen trees.
Thunderstorm Wind, Powell
- When
- July 10, 11:52 AM EST
- Where
- Powell County, 0.77 mi SW of Indian Fields
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.941, -84.009
Power lines were blown down and across Hwy 15 at the Clark and Powell county line. The road was closed for several hours.
Thunderstorm Wind, Powell
- When
- July 10, 11:54 AM EST
- Where
- Powell County, 0.69 mi S of Westbend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.910, -83.970
A tree was blown down and across the intersection of Old Winchester Road and Winchester Road.
Thunderstorm Wind, Montgomery
- When
- July 10, 11:57 AM EST
- Where
- Montgomery County, Hope
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.020, -83.770
A tree was blown down and across Hwy 713 at 9400 Spencer Road.
Thunderstorm Wind, Montgomery
- When
- July 10, 11:57 AM EST
- Where
- Montgomery County, Bean
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.950, -83.820
Numerous large tree limbs were blown down along the 8900 block of Spencer Road.
Thunderstorm Wind, Montgomery
- When
- July 10, 12:00 PM EST
- Where
- Montgomery County, Hope
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.020, -83.770
Eight to ten trees were blown down at the Hope Hill Children's Home.
Thunderstorm Wind, Powell
- When
- July 10, 12:06 PM EST
- Where
- Powell County, 2.14 mi NNE of Stanton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.880, -83.860
A tree was blown down and onto Lower Hatcher Creek Road.
Thunderstorm Wind, Powell
- When
- July 10, 12:06 PM EST
- Where
- Powell County, 2.82 mi N of Bowen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.890, -83.780
A tree was blown down and onto Upper Cane Creek Road.
Thunderstorm Wind, Powell
- When
- July 10, 12:09 PM EST
- Where
- Powell County, 0.88 mi SE of Rosslyn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.840, -83.810
A small tree was blown down.
Thunderstorm Wind, Powell
- When
- July 10, 12:11 PM EST
- Where
- Powell County, 0.55 mi E of Stanton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.850, -83.860
A small tree was blown down.
Thunderstorm Wind, Morgan
- When
- July 10, 12:27 PM EST
- Where
- Morgan County, 0.54 mi E of Elder
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.950, -83.360
A tree was down and onto Hwy 772 on Carpenter Branch.
Thunderstorm Wind, Morgan
- When
- July 10, 12:35 PM EST
- Where
- Morgan County, 0.69 mi S of Mize
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.860, -83.370
A tree was blown down and across a phone line on Hwy 203.
Thunderstorm Wind, Morgan
- When
- July 10, 12:41 PM EST
- Where
- Morgan County, 0.69 mi S of West Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.910, -83.270
Shingle damage occurred and large limbs were down due to thunderstorm wind gusts.
Thunderstorm Wind, Elliott
- When
- July 10, 12:48 PM EST
- Where
- Elliott County, 0.69 mi N of Sandy Hook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.090, -83.120
A tree was blown down and across Hwy 650.
Thunderstorm Wind, Elliott
- When
- July 10, 12:51 PM EST
- Where
- Elliott County, Isonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.070, -83.050
A tree was blown down and onto the porch of a nearby home.
Thunderstorm Wind, Rockcastle
- When
- July 10, 1:40 PM EST
- Where
- Rockcastle County, 3.44 mi NE of Gum Sulphur
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.450, -84.420
A tree was blown down and across Copper Creek. A metal building was overturned by thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kansas, July 10, 20151 death · 70 kt wind · 10 events
- Rip Current in Oregon, July 10, 20151 death · 1 injured · 1 event
- Excessive Heat in Arkansas, July 10, 20151 death · 1 event
- Flash Flooding and Flood in Iowa, July 10 to 11, 2015$550,000 · 31 events
- Flash Flooding and Damaging Winds in West Virginia, July 10 to 11, 2015$497,000 · 52 kt wind · 11 events
- Tornadoes and Damaging Winds in Kentucky, July 10, 2015$190,000 · EF0 · 30 events
- Hail and Damaging Winds in Georgia, July 10, 2015$33,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Nebraska, July 10, 2015$32,000 · 1.75 in hail · 7 events
- Flash Flood and Damaging Wind in Kentucky, July 10, 2015$26,000 · 2 events
- Flash Flooding and Hail in New Mexico, July 10, 2015$10,000 · 1 in hail · 11 events
- High Surf in Hawaii, July 10 to 11, 201510 events
- Flash Flood and Hail in Kansas, July 10, 2015$13,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583900, 583920, 583901, 584490, 583902, 583903, 584491, 583904, 583905, 583907, 583909, 583910, 583912, 583913, 583915, 583917, 583918, 583919.